Learning Environment

I didn’t expect to be writing so soon and sudden into the school day.

I have a free period so I thought I’d share the side effects of Quetiapine during a school day.

So, I took the pill at 8:35am, I don’t take it in the day because of the fact that it usually knocks me out so it makes sense to take it at night. I wanted to experiment today with how it affects me in a learning environment when I already have not had much sleep. I am unbelievably tired, that started to kick in after 15 minutes of taking it – when I was sitting in my form room. When walking towards my first lesson I began to realize that I was not speaking in coherent sentences and my words were often slurred. I also couldn’t walk in a straight line properly and my emotions were heightened to leave me vulnerable. This became clear to me when my most recent ex walked past me and looked straight through me as if he no longer recognized me. This has happened on many occasions but has never affected me before like it did today. I felt a sharp pang in my heart and I could feel threatening tears behind my eyes but I blinked them back.

When I was in my first lesson I had absolutely no concentration. We had to write an essay and I just could not do it so my teacher took me to the back of the room and re-taught me the whole syllabus so far and practically wrote the whole essay for me and yet I still did not understand it. It was like I could hear what he was saying and read what I was reading but nothing was going in so it was as if I hadn’t heard or read a thing! Also coupled with the fact that my eyes kept closing every couple of seconds because I could not keep them open was not a good mix in a classroom. I explained to him about the medication I was on and how exhausted I was and he understood.

I assume that the loss of concentration is to do with being on Quetiapine as I can usually concentrate quite well and I heard from someone else that they had to go on Bupropion to help with weight loss and concentration so I may have to look into that. Also because I have heard that many people have gained 2 stone in 2 months on Quetiapine even though the doctors tell you that you will only gain a few pounds.

I have the usual symptoms like the dry mouth and drowsiness (um extreme drowsiness) but now I have a headache and I’m feeling more hungry than usual and very emotional (I am usually a very emotionless person so this is not normal for me). I’ve also grown rather dizzy in the past half an hour and my reactions are very slow at the moment. For example, there was a loud bang down the corridor and half the class jumped and i only reacted to it a few seconds earlier.

That is not good, especially if it came to a dangerous situation.

So, here we are in the present. Here is me, sitting at a computer in the media suite at school, listening to sad heartbreak songs and wallowing in the sadness that is my recent break up with both my boyfriend and best friend.

This is me signing off.

-Charlotte-

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s